Alert archive / Pennsylvania / Flash Flood Warnings in 2009
Flash Flood Warning 37, NWS State College, PA
NWS State College, PA issued this flash flood warning at Aug 21, 2009, 2:17 PM EDT for Lancaster County, York County, Pennsylvania. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2009, 2:17 PM EDT (18:17 UTC)
- Expired
- Aug 21, 2009, 4:45 PM EDT
- In force
- 2 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lancaster County, PA, York County, PA
The radar
The Dover AFB radar (KDOX), 125 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.3 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KCTP 211817
FFWCTP
PAC071-133-220015-
/O.NEW.KCTP.FF.W.0037.090821T1817Z-090822T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
217 PM EDT FRI AUG 21 2009
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN YORK COUNTY...
SOUTHEASTERN LANCASTER COUNTY...
* UNTIL 815 PM EDT...
* AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A LINE OF TRAINING THUNDERSTORMS OVER
SOUTHEASTERN LANCASTER AND EXTREME SOUTHEASTERN YORK COUNTIES.
DOPPLER RADAR RAINFALL ESTIMATES EXCEEDED 2 INCHES ACROSS PARTS OF
THE WARNED AREA OVER THE PAST FEW HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DELTA...
SUNNYBURN...HOLTWOOD...QUARRYVILLE...STRASBURG AND WAKEFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DONT DROWN
PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 3972 7644 4000 7618 3987 7599 3983 7604
3980 7604 3973 7611 3972 7615 3972 7629
3971 7630
$$
FORECASTER: LAMBERT1 follow-up statement
000
WGUS71 KCTP 212045
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
445 PM EDT FRI AUG 21 2009
PAC071-133-212054-
/O.CAN.KCTP.FF.W.0037.000000T0000Z-090822T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YORK PA-LANCASTER PA-
445 PM EDT FRI AUG 21 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
LANCASTER AND SOUTHEASTERN YORK COUNTIES...
HEAVY RAIN IS TAPERING OFF AND MOVING EAST OF THE AREA. STREAMS AND
CREEKS ARE EXPECTED TO RIDE HIGH FOR SEVERAL HOURS DUE TO EARLIER
RAINS...HOWEVER SIGNIFICANT FLOODING IS NO LONGER EXPECTED.
THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
OF SOUTHEASTERN LANCASTER AND SOUTHEASTERN YORK COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WATER IS RECEDING...BUT JUST SOME MINOR FLOODING PROBLEMS MAY
CONTINUE FOR AN HOUR OR TWO.
LAT...LON 3972 7644 4000 7618 3987 7599 3983 7604
3980 7604 3973 7611 3972 7615 3972 7629
3971 7630
$$
FORECASTER: LA CORTEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 1:43 PM EDT, 34 minutes earlier.
Area forecast discussion, Aug 21, 1:43 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 143 PM EDT FRI AUG 21 2009 .SYNOPSIS... A STRONG UPPER LEVEL WAVE WILL DOMINATE OUR WEATHER OVER THE NEXT 1-2 DAYS. THE FRONT WITH THIS SYSTEM WILL TRIGGER SHOWERS AND BE THE FOCUS OF SOME RAIN THIS AFTERNOON INTO EARLY SUNDAY. THE TREND WILL BE FOR COOLER WEATHER SATURDAY INTO MONDAY. ANOTHER TROUGH SHOULD PUSH EVEN COOLER AIR INTO THE REGION AROUND MID-WEEK...HIGH PRESSURE AND COOL DRY AIR SHOULD DOMINATE THE WEATHER BY LATE NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SVR TSTM WATCH 727 RECENTLY ISSUED AND WERE NOW IN THE HEAT OF BATTLE WITH 3 SVR TSRA WARNING AND POTENT MINI BOW ECHOES LAYING DOWN SIGNIF WIND DAMAGE ACROSS THE LOWER SUSQ VALLEY...ESP NEAR AND JUST TO THE NORTH OF INTERSTATE 81 FROM AROUND HARRISBURG - NE. CFA HEADING INTO OUR NW ZONES AND THE APPROACH OF THE RIGHT ENTRANCE REGION OF AN UPPER JET WILL SPARK AN ADDITIONAL LINE OF STRONG TO POSS SVR TSRA AT THE WRN EDGE OF THE EXTENSIVE CLOUD SHIELD IN THE HIGH PWAT AIR CURRENTLY COVERING MUCH OF CENTRAL PENN. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... CONVECTION SHOULD BE WINDING DOWN IN THE EVENING AS THE FRONTAL SYSTEM SHOULD PUSH THE WARM UNSTABLE AIR TO OUR EAST. HOWEVER...THE FRONT IS GOING TO BE SLOW TO PUSH TO OUR EAST. THUS WE COULD SEE A PROLONGED PERIOD OF SHOWERS AND THUNDERSTORMS FRIDAY NIGHT INTO SATURDAY. SREFS AND GEFS SHOW HIGH POPS OVER THIS TIME PERIOD. PW ANOMALIES ARE GENERALLY 1-2SDS ABOVE NORMAL OVER EASTERN PA WITH STRONG SSW WINDS INDICATING A GOOD STEADY FLOW OF WARM MOIST AIR. OUR HEAVIER RAIN EVENTS TYPICALLY HAVE SSE WINDS AT 850 AND 925. AND THEN...WHAT ABOUT BILL...THE MOISTURE WITH BILL INTERACTING WITH OUR FRONT COULD SET UP A PRE LIKE EVENT. AT THIS TIME...THE GEFS AND SREF SEEM TO INDICATED THAT POTENTIAL WILL BE SOMEWHERE IN E/NE PA INTO WESTERN NEW ENGLAND. SOME SREF MEMBERS SHOW OVER 2 INCHES OF RAINFALL IN THAT REGION. LOTS OF UNCERTAINTY AS TO THE LOCATION. WITH CONVECTION AND PW VALUES WELL ABOVE NORMAL...LOCALLY HEAVIER AMOUNTS ABOVE 2 INCHES ARE POSSIBLE. AT THIS TIME THE HEAVIER RAINS SHOW A HIGHER PROBABILITY OF STAYING TO OUR NORTH AND EAST. BUT THIS SITUATION WILL NEED TO BE MONITORED. CLEARLY A PERIOD OF HEAVY RAIN IS POSSIBLE IN OUR EASTERN AREAS LATE FRIDAY INTO SATURDAY. POPS WILL LOWER LATER SATURDAY INTO SATURDAY NIGHT AS THE FRONTAL BOUNDARY CRAWLS EASTWARD. && .LONG TERM /SUNDAY THROUGH THURSDAY/... SUNDAY THE SLOWLY MOVING NORTH-SOUTH FRONTAL BOUNDARY AND RAIN SHOULD PUSH TO OUR EAST. LEFT A SLIGHT CHANCE OF SHOWERS IN THE EASTERNMOST AREAS IN CASE THE FRONT MOVES SLOWER THAN FORECAST. MONDAY THE DRY AIR TAKES OVER AND GUIDANCE SHOWS TEMPERATURES SLIGHTLY BELOW NORMAL. THE RELATIVELY QUIET AND DRIER WEATHER SHOULD PERSIST INTO TUESDAY. THE ENSEMBLES SUGGEST A WEAK MOISTURE SURGE HEAD OF AN APPROACHING COLD FRONT WED OR THURS. AT THIS TIME THE HIGHEST PROB IS WED. THIS COULD TRIGGER SOME SCATTERED SHOWERS...THOUGH MOISTURE IS NOT IMPRESSIVE. UNSEASONABLY COOL AIR IS FORECAST TO BE OVER THE REGION THUR-SAT WITH 850 TEMPS RUNNING -1 TO -2SDS BELOW NORMAL...IMPLIES COOL WEATHER AND A CONVERGENCE OF SOLUTIONS. THU- SAT SHOULD BE UNSEASONABLY COOL AND FOR AUGUST...WE GET A STRONG AREA OF HIGH PRESSURE OVER THE REGION. THUS IT SHOULD BE A RELATIVELY DRY PERIOD WITH LOW PROBS OF PRECIPITATION. THE NCEP RMOP DATA SHOW THAT THE UPSTREAM 500 HPA RIDGE NEXT WEEK IS HIGHLY PREDICTABLE. THUS ONE SHOULD HAVE HIGH CONFIDENCE IN THE SURFACE ANTICYCLONE PREDICTED BY THE GEFS. THUS THE COOL DRY WEATHER LATER NEXT WEEK AND INTO NEXT WEEKEND OVER OUR REGION IS A PROBABILITY OUTCOME. WE HAVE HIGH CONFIDENCE IN THE FORECAST AFTER THE FRONTAL PASSAGE WED OR EARLY THURS FOR ANTICYCLONIC...COOL...AND DRY CONDITIONS. PROBABLY GOING TO BE SOME REALLY HOT WEATHER IN THE SOUTHWEST UNDER THE H5 RIDGE IN THE GEFS/RMOP DATA. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... STRONG TO SEVERE STORMS HAVE MOVED EAST OF ALL AIRFIELDS...AND IMPROVING CONDITIONS ARE EXPECTED THIS AFTERNOON. EXPECT OCNL MVFR/IFR CIGS FOR THE NEXT FEW HOURS...BUT CLEARING TO THE WEST LED ME TO KEEP MVFR/IFR TEMPO GROUPS OUT OF 18Z ISSUANCE. THERE IS STILL A CHANCE OF SHOWERS AS WE HEAD INTO THE EVENING HOURS...BUT THEY WILL LIKELY BE HIGHLY ISOLATED...HENCE THE CHOICE OF VCSH WORDING. ONCE AGAIN THERE IS A THERAT OF FOG DEVELOPMENT OVERNIGHT...AND DURING THE DAY SATURDAY LOOK FOR MVFR SHOWERS IN THE EAST...AND MAINLY VFR IN THE WEST. OUTLOOK...SUN-WED...MORNING FOG...THEN MAINLY VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...GRUMM/LAMBERT NEAR TERM...DEVOIR/LAMBERT SHORT TERM...GRUMM LONG TERM...GRUMM/RXR AVIATION...LAMBERT/DICKEY
Hazardous weather outlook, Aug 21, 12:05 PM EDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1205 PM EDT FRI AUG 21 2009 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056-221615- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY- 1205 PM EDT FRI AUG 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE AREA. THERE IS THE POTENTIAL FOR STRONG STORMS WITH HEAVY RAIN...POSSIBLY CAUSING MINOR FLOODING ON SMALLER STREAMS AND CREEKS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS THE POTENTIAL FOR SOME LOCALLY HEAVY RAINFALL TONIGHT INTO SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. PAZ057>059-063>066-221615- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 1205 PM EDT FRI AUG 21 2009 ...SEVERE THUNDERSTORM WATCH 727 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS THE POTENTIAL FOR SOME LOCALLY HEAVY RAINFALL TONIGHT INTO SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Aug 21, 10:16 AM EDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1016 AM EDT FRI AUG 21 2009
PAZ026-035-036-056-057-063-064-211615-
ADAMS PA-CUMBERLAND PA-DAUPHIN PA-FRANKLIN PA-FULTON PA-HUNTINGDON
PA-PERRY PA-
1016 AM EDT FRI AUG 21 2009
...STRONG THUNDERSTORMS WILL INTENSIFY AS THEY MOVE EAST AND AFFECT
THE COUNTIES OF CUMBERLAND...FRANKLIN...FULTON...NORTHWESTERN
ADAMS...SOUTHEASTERN HUNTINGDON...SOUTHERN PERRY AND WEST CENTRAL
DAUPHIN THROUGH 1215 PM EDT...
AT 944 AM EDT...STRONG THUNDERSTORMS WERE DEVELOPING ALONG A LINE
FROM 17 MILES NORTHWEST OF CHAMBERSBURG TO 11 MILES SOUTHEAST OF
BREEZEWOOD TO 12 MILES NORTHWEST OF BERKELEY SPRINGS...MOVING
NORTHEAST AT 30 MPH.
WIND GUSTS TO 45 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. THE THUNDERSTORMS WILL INCREASE IN INTENSITY AS THEY MOVE
INTO THE WARMER AND MORE UNSTABLE AIR NEAR AND TO THE EAST OF
SHERMANSDALE...CARLISLE...AND GETTYSBURG. VERY HEAVY RAIN OF UP TO
ONE INCH IN LESS THAN ONE HOUR WILL FALL FROM THESE STORMS...AND
WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE
RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
THESE STORMS WILL BE NEAR BIG SPRING STATE PARK...COVE MILLS...
MCCONNELLSBURG...AND AMBERSON VALLEY AROUND 1015 AM...BIG COVE
TANNERY...FANNETTSBURG...NEWBURG...AND COLONEL DENNING STATE PARK
AROUND 1030 AM...LANDISBURG AND FORT LOUDON AROUND 1045 AM. THE
STORMS WILL REACH SHERMANSDALE...CARLISLE...AND MONT ALTO SHORTLY
BEFORE NOON.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 173 AND 232...I-70 BETWEEN
MILE MARKERS 162 AND 168...I-81 BETWEEN MILE MARKERS 1 AND 62.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
11/15...ROUTE 30...ROUTE 322/22...ROUTE 522.
LAT...LON 3975 7836 3978 7834 3982 7824 3998 7818
4021 7786 4051 7691 4031 7696 4008 7715
3976 7749 3971 7758 3971 7762
EXPERIMENTAL
FORECASTER: LAMBERTSpecial weather statement, Aug 21, 11:13 AM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1113 AM EDT FRI AUG 21 2009
PAZ028-036-050>052-056-057-063>065-211615-
ADAMS PA-CUMBERLAND PA-DAUPHIN PA-FRANKLIN PA-JUNIATA PA-MONTOUR PA-
NORTHUMBERLAND PA-PERRY PA-SNYDER PA-YORK PA-
1113 AM EDT FRI AUG 21 2009
...STRONG THUNDERSTORMS WILL AFFECT THE COUNTIES OF
ADAMS...CUMBERLAND...EASTERN PERRY...EASTERN SNYDER...NORTHEASTERN
JUNIATA...NORTHWESTERN YORK...SOUTHEASTERN FRANKLIN...SOUTHEASTERN
MONTOUR...SOUTHERN NORTHUMBERLAND AND WESTERN DAUPHIN THROUGH 1215
PM EDT...
AT 1108 AM EDT...SEVERAL STRONG THUNDERSTORMS WERE ALONG A LINE FROM
12 MILES SOUTHWEST OF SELINSGROVE TO 13 MILES NORTH OF CARLISLE TO
SHIPPENSBURG TO 3 MILES SOUTHWEST OF GREENCASTLE...MOVING NORTHEAST
AT 35 MPH.
THESE STORMS WILL STEADILY INTENSIFY AS THE ENCOUNTER THE WARMER AND
MORE UNSTABLE AIR ACROSS THE LOWER SUSQUEHANNA VALLEY.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN OF ONE INCH IN LESS THAN AN HOUR WILL FALL
FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL
POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS.
THESE STORMS WILL BE NEAR BLOSERVILLE...FREMONT...NEW BLOOMFIELD...
AND WAYNESBORO AROUND 1120 AM...WALNUT BOTTOM...FREEBURG...NEWPORT...
AND ROUZERVILLE AROUND 1125 AM...SHERMANSDALE AND MONT ALTO AROUND
1130 AM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 210 AND 238...I-81 BETWEEN
MILE MARKERS 1 AND 67.
LAT...LON 3998 7759 4076 7711 4100 7657 4097 7654
4076 7659 4068 7664 4066 7670 4063 7667
3973 7720 3972 7781
EXPERIMENTAL
FORECASTER: LAMBERTSpecial weather statement, Aug 21, 12:47 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1247 PM EDT FRI AUG 21 2009
PAZ042-053-058-211715-
COLUMBIA PA-SCHUYLKILL PA-SULLIVAN PA-
1247 PM EDT FRI AUG 21 2009
...STRONG THUNDERSTORMS WILL AFFECT EASTERN COLUMBIA
COUNTY...EXTREME NORTHERN SCHUYLKILL COUNTY AND SOUTHEASTERN
SULLIVAN COUNTY THROUGH 115 PM EDT...
AT 1246 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 17 MILES
WEST OF NOXEN TO 5 MILES NORTH OF BERWICK TO 4 MILES NORTHWEST OF
SHENANDOAH...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR SHEPPTON AROUND 1255 PM.
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 239 AND 247.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...STATE
ROAD 61...STATE ROAD 118.
LAT...LON 4078 7639 4105 7637 4126 7648 4128 7645
4128 7649 4132 7650 4139 7631 4120 7632
4114 7628 4114 7623 4105 7623 4095 7620
4092 7608
EXPERIMENTAL
FORECASTER: LAMBERTSpecial weather statement, Aug 21, 12:50 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1250 PM EDT FRI AUG 21 2009
PAZ005-006-010-011-211730-
CAMERON PA-ELK PA-MCKEAN PA-POTTER PA-
1250 PM EDT FRI AUG 21 2009
...STRONG THUNDERSTORMS WILL AFFECT CAMERON...ELK...POTTER AND
SOUTHEASTERN MCKEAN COUNTIES...
AT 1247 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 23 MILES
SOUTHEAST OF OLEAN TO RIDGWAY...MOVING NORTHEAST AT 60 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS.
THESE STORMS WILL BE NEAR ST. MARYS...AND NORWICH AROUND 1255 PM...
ROULETTE...AND GENESEE AROUND 100 PM...TRUMAN AROUND 105 PM...HICKS
RUN...ELK RIVER...AND DRIFTWOOD AROUND 110 PM...KEATING SUMMIT AND
SIZERVILLE AROUND 115 PM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...
STATE ROAD 120...STATE ROAD 255...STATE ROAD 449.
LAT...LON 4178 7761 4148 7796 4147 7800 4144 7800
4133 7813 4133 7888 4134 7890 4200 7805
4200 7762
EXPERIMENTAL
FORECASTER: TYBURSKILocal storm report, Aug 21, 1:44 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
144 PM EDT FRI AUG 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM TSTM WND DMG 4 W CARLISLE 40.20N 77.28W
08/21/2009 CUMBERLAND PA EMERGENCY MNGR
HOUSES DAMAGED AND BARN ROOF BLOWN OFF NEAR KERRSVILLE
ROAD.
1205 PM TSTM WND DMG HARRISBURG 40.28N 76.88W
08/21/2009 DAUPHIN PA EMERGENCY MNGR
TREES AND WIRES DOWN IN THE CITY OF HARRISBURG.
1245 PM TSTM WND DMG PINE GROVE 40.55N 76.39W
08/21/2009 SCHUYLKILL PA EMERGENCY MNGR
NUMEROUS TREES AND WIRES DOWN IN PINE GROVE.
1255 PM TSTM WND DMG 2 SE SHEPPTON 40.88N 76.08W
08/21/2009 SCHUYLKILL PA EMERGENCY MNGR
TREES AND WIRES DOWN IN RUSH TOWNSHIP SOUTHEAST OF
SHEPPTON.
0120 PM FLASH FLOOD KANE 41.66N 78.81W
08/21/2009 MCKEAN PA EMERGENCY MNGR
WATER ACROSS ROADS IN KANE AND FARMERS VALLEY.
&&
ARTSpecial weather statement, Aug 21, 2:01 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
201 PM EDT FRI AUG 21 2009
PAZ065-066-211845-
LANCASTER PA-YORK PA-
201 PM EDT FRI AUG 21 2009
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL LANCASTER AND
SOUTHEASTERN YORK COUNTIES THROUGH 245 PM EDT...
AT 159 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
RED LION...MOVING NORTHEAST AT 30 MPH.
BRIEF WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR BROGUE AROUND 220 PM AND SHENKS FERRY AROUND
230 PM.
LAT...LON 3977 7666 3999 7625 3982 7626 3976 7640
3971 7658 3972 7661
EXPERIMENTAL
FORECASTER: LAMBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 8:18 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Warren | 57 min |
| Aug 20, 8:37 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 53 min |
| Aug 20, 9:27 PM EDT | Areal Flood Advisory | CTP | McKean, Warren | 3 hr |
| Aug 20, 9:36 PM EDT | Special Weather Statement | CTP | McKean | 54 min |
| Aug 20, 10:11 PM EDT | Special Weather Statement | CTP | Cameron, Elk, McKean | 64 min |
| Aug 20, 11:25 PM EDT | Special Weather Statement | CTP | Cameron, Potter | 35 min |
| Aug 21, 12:18 AM EDT | Special Weather Statement | CTP | Potter, Tioga | 27 min |
| Aug 21, 10:16 AM EDT | Special Weather Statement | CTP | Cumberland, Franklin, Fulton | 119 min |
| Aug 21, 11:13 AM EDT | Special Weather Statement | CTP | Adams, Cumberland, Northumberland, Perry, Snyder | 62 min |
| Aug 21, 11:32 AM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Perry, York | 58 min |
| Aug 21, 11:49 AM EDT | Areal Flood Advisory | CTP | Elk, McKean | 21 min |
| Aug 21, 12:00 PM EDT | Flash Flood Warning | CTP | Elk, McKean | 3 hr |
| Aug 21, 12:06 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Dauphin, Lancaster, York | 54 min |
| Aug 21, 12:15 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Schuylkill | 75 min |
| Aug 21, 12:21 PM EDT | Areal Flood Advisory | CTP | Adams, Columbia, Cumberland, Dauphin, Lancaster, Lebanon and 6 more | 114 min |
| Aug 21, 12:41 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon, York | 49 min |
| Aug 21, 12:47 PM EDT | Special Weather Statement | CTP | Columbia | 28 min |
| Aug 21, 12:48 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 57 min |
| Aug 21, 12:50 PM EDT | Special Weather Statement | CTP | Cameron, Elk, Potter | 40 min |
| Aug 21, 1:27 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 63 min |
| Aug 21, 1:40 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 35 min |
| Aug 21, 2:01 PM EDT | Special Weather Statement | CTP | York | 44 min |
| Aug 21, 2:23 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 21 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.